MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421522
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2012 a tka procedure was performed.Patient experience post-operative stiffness and a mua was performed to correct the issue.Slowly stiffness returned and a revision surgery was required to increase rom mainly into flexibility.Surgeon attributed stiffness to scarring and patella maltracking.A scar was performed to release, poly exchange and revised patella.Rom improved post-operative.
 
Additional Manufacturer Narrative
The affected genesis ii resurfacing patellar component, genesis ii oxinium p/s femoral component, genesis ii ps high flexion insert and genesis ii np tibial baseplate were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.Thus, a review of the manufacturing records and complaint history was conducted.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the information provided, the future impact to the patient beyond the revision cannot be determined.Without the return of the actual products involved and no patient information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
H11: correction on g5.Information was received on 6/30/2019.

Brand Name
GII PS HIGH FLEXION INSERT SZ 7-8 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8787728
Report Number1020279-2019-02678
Device Sequence Number19413515
Product Code JWH
UDI-Device Identifier03596010492975
UDI-Public03596010492975
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421522
Device Lot Number11ET07068
Initial Date Received by Manufacturer 06/30/2019
Supplement Date Received by Manufacturer06/30/2019
06/30/2019
Initial Report FDA Received Date07/14/2019
Supplement Report FDA Received Date07/14/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;